Ask The Doctor > Questions & Answers > My girlfriend and I had sex last week I used

My girlfriend and I had sex last week I used

Patient: My girlfriend and I had sex last week. I used a condom but upon finishing I had noticed that the condom may or may not have leaked. I bought her plan b the day after we had sex. She took it and was fine, but she is now having stomach aches and she even vomited once after she ate. What could it be?

 

 

Doctor: Hello,Thanks for the query to ATD for an opinion,After a suspected condom misadventure, it was right on your part to opt for plan b for her last week within 72 hrs of last intercourse. The withdrawal bleeding following intake of plan b is expected to start in next 7 days and is accompanied with mild abdominal cramps, nausea, headache, mostly all symptoms which your girlfriend experiences during her menses.the symptoms that she is experiencing probably indicate that her withdrawal bleed is likely to start in sometime now. She may use antispasmodics and antiemetics which can help her relieve the stomach pain and if pharmacy or physician is not approachable, hot fomentation for 15 min over lower abdomen and back can help spite the pain as well.There is no need to worry as this is an expected reaction to plan b.I hope i have answered your query in detail,Wishing you good health,Regards

 

 

Comments / Follow Ups

Patient: What are the chances that she could be pregnant?

Doctor: The chances are minimal,infact you can rule it out as of today by getting a serum beta hcg test which if negative shall rule out pregnancy completely.This shall alleviate your anxiety.
Regards

Patient: Another question. My girlfriend had gotten off her period about 4 days ago. And now her period is back today. It just started. I had her take plan b like 2-3 weeks ago. What does this mean that she got her period again after she just got off it?

Doctor: The present bleed may be just irregular shedding and a possible side effect of plan-b. If she is not on any contraception in form of birth control pill, then should be practicing barrier contraception for this month. If the bleeding doesn’t stop in 48 hrs then she should review with her physician for a per speculum and per vaginal examination+ ultrasound pelvis.
Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment